Alert archive / Nebraska / Red Flag Warnings in 2024

Red Flag Warning 24, NWS North Platte, NE

October 28, 20245 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 28, 2024, 1:35 PM MDT for 5 counties in Nebraska. It took effect at Oct 29, 2024, 1:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2024, 1:35 PM MDT (19:35 UTC)
In effect from
Oct 29, 2024, 1:00 PM MDT
Expired
Oct 29, 2024, 6:15 PM MDT
In force
5 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2024-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2024-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2364 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

742 
WWUS83 KLBF 281935
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
235 PM CDT Mon Oct 28 2024

NEZ210-219-291045-
/O.NEW.KLBF.FW.W.0024.241029T1900Z-241030T0100Z/
Frenchman Basin-Loess Plains-
235 PM CDT Mon Oct 28 2024 /135 PM MDT Mon Oct 28 2024/

...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ TO 8 PM
CDT /7 PM MDT/ TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR PARTS OF SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for gusty winds and low relative humidity, which is 
in effect from 2 PM CDT /1 PM MDT/ to 8 PM CDT /7 PM MDT/ Tuesday.

* AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire 
  Weather Zone 219 Loess Plains.

* TIMING...Early Tuesday afternoon through early evening.

* WINDS...South and southeast 15 to 25 mph with gusts up to 40 
  mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 79.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts may spread rapidly and become very
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
616 
WWUS83 KLBF 290730
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
230 AM CDT Tue Oct 29 2024

NEZ210-219-291530-
/O.CON.KLBF.FW.W.0024.241029T1900Z-241030T0100Z/
Frenchman Basin-Loess Plains-
230 AM CDT Tue Oct 29 2024 /130 AM MDT Tue Oct 29 2024/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM CDT /1 PM MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY 
WINDS AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTHWEST 
NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire 
  Weather Zone 219 Loess Plains.

* TIMING...Early this afternoon through early evening.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 81.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts may spread rapidly and become very 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
651 
WWUS83 KLBF 292052
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
352 PM CDT Tue Oct 29 2024

NEZ210-219-300100-
/O.CON.KLBF.FW.W.0024.000000T0000Z-241030T0100Z/
Frenchman Basin-Loess Plains-
352 PM CDT Tue Oct 29 2024 /252 PM MDT Tue Oct 29 2024/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PARTS 
OF SOUTHWEST NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire 
  Weather Zone 219 Loess Plains.

* TIMING...Late this afternoon through early evening.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* TEMPERATURES...Up to 75.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts may spread rapidly and become very 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
740 
WWUS83 KLBF 300015
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
715 PM CDT Tue Oct 29 2024

NEZ210-219-300115-
/O.CAN.KLBF.FW.W.0024.000000T0000Z-241030T0100Z/
Frenchman Basin-Loess Plains-
715 PM CDT Tue Oct 29 2024 /615 PM MDT Tue Oct 29 2024/

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR PARTS OF SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has cancelled the
Red Flag Warning.

Relative humidity across the warning area has increased to above
25 percent. 

$$

CLB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 28, 11:32 AM MDT, 2 hours 3 minutes earlier. Its key messages:

  • Well above normal temperatures today
  • Cold front moves across the area Tuesday, bringing colder temperatures
  • Potential for rain/snow mix across NW Sandhills Wednesday morning
  • Elevated to near critical fire weather concerns today and tomorrow
Area forecast discussion, Oct 28, 11:32 AM MDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1232 PM CDT Mon Oct 28 2024

.KEY MESSAGES...

- Well above normal temperatures today

- Cold front moves across the area Tuesday, bringing colder
temperatures

- Potential for rain/snow mix across NW Sandhills Wednesday
  morning

- Elevated to near critical fire weather concerns today and
 tomorrow

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 412 AM CDT Mon Oct 28 2024

The main concern in the short term will be high
temperatures today and the timing of the cold front passage on
Tuesday, along with precipitation chances. For today, did
increase temperatures slightly from inherited forecast.
Southerly winds and warm air advection along with modest mixing
that should be enough to tap into the very warm air aloft with
850 temps well above 20 degree celsius for areas across western
Nebraska, which is rather warm air aloft for this time of year.
Highs for today will be around 20 degrees above normal.

There is an elevated to near critical fire weather risk this
afternoon across much of western Nebraska into the Sandhills. Min RH
values will drop into the teens this afternoon in combination with
above normal temperatures will lead to the elevated to near critical
concern. Did not issue headlines as the winds will remain very light
this afternoon only around 5 to 10 mph.

The more challenge part of the short term forecast comes on Tuesday.
Some of the models have started to slow up the timing of frontal
passage on Tuesday, which could impact forecast temperatures. At
this time Did trend towards those models and kept temperatures
warmer south and east of the frontal passage. The SFC low is
expected to deepen as it moves across southwest Nebraska and winds
will increase across western Nebraska around 20 mph sustained and 25
mph gust. The combination of strong winds, warm temps and drier air
across southwestern Nebraska will lead to near critical fire
weather concerns across southwest Nebraska.

As for precipitation chances Tuesday, moisture will increase
slightly, but still remains uncertain how much moisture will be
available with the system, thus wetting rains are not expected,
with qpf values under 0.15 inches. Into the evening hours,
there may be a brief window of a chance for an isolated severe
weather threat for far eastern north central Neb where there
will be marginal instability, but the window looks brief as the
loss of daytime heating and the advancing cold front will most
likely hinder any storm development after sunset.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 412 AM CDT Mon Oct 28 2024

The main concern in the long term is the chance for some
rain/snow mix or wet snow, early Wednesday morning across the
northwest Sandhills. Lift will be marginal but do expect at least
some snow, possibly a rain/snow mix at times in the early morning
hours Wednesday. At this time snowfall accumulations are not
expected. Temperatures cool off for Wednesday after the Tuesday cold
front passage, where we will see the coolest high temperatures so
far this season. Highs will only be in the 40s. However, these
cooler temperatures will be short lived as high pressure builds in
across the Central Plains the end of the week and a Pacific low
moves onshore into the southwest CONUS, this will continue to
bring a favorable pattern for unseasonably warm temperatures as
highs bounce back into the 60s by Friday.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1229 PM CDT Mon Oct 28 2024

Dry air will remain across much of western and north central
Nebraska this afternoon, tonight and Tuesday morning. The only
flight concern will be the potential for patchy fog Tuesday
morning along a dryline located from roughly KIML-KLBF-KBBW-
KONL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Gomez
LONG TERM...Gomez
AVIATION...CDC
Hazardous weather outlook, Oct 28, 11:32 AM MDT, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1232 PM CDT Mon Oct 28 2024

NEZ004>010-022>029-035>038-056>059-069>071-094-291745-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1232 PM CDT Mon Oct 28 2024 /1132 AM MDT Mon Oct 28 2024/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

The combination of warm temperatures and very dry air will result in
elevated fire weather conditions across western Nebraska this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Fire weather conditions will become critical across parts of
southwest Nebraska Tuesday afternoon. The area of concern is
generally south of Interstate 80 and the hazard is strong south winds
and low afternoon humidity which will make fire suppression difficult.

Precipitation develops across the Sandhills into northwest Nebraska
later Tuesday into Wednesday behind the strong cold front. Some of
the moisture may fall as rain-snow mix or briefly as all snow near
the Pine Ridge.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in Nebraska, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.